Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 1, NWS Key West, FL

June 3, 2025Monroe County, Florida

NWS Key West, FL issued this severe thunderstorm warning at Jun 3, 2025, 2:33 PM EDT for Monroe County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2025, 2:33 PM EDT (18:33 UTC)
Expired
Jun 3, 2025, 3:00 PM EDT
In force
27 min
Issued by
NWS Key West, FL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Monroe County, FL

The radar

The Miami radar (KAMX), 44 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.6 hours before the alert went out and 339 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2025-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2025-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
215 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

472 
WUUS52 KKEY 031833
SVRKEY
FLC087-031900-
/O.NEW.KKEY.SV.W.0001.250603T1833Z-250603T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Key West FL
233 PM EDT Tue Jun 3 2025

The National Weather Service in Key West has issued a

* Severe Thunderstorm Warning for...
  Upper Keys in Monroe County in Florida...

* Until 300 PM EDT.

* At 232 PM EDT, a severe thunderstorm was located near Rock Harbor,
  or near Key Largo, moving north at 15 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Key Largo, Jewfish Creek Bridge, Rock Harbor, Route 1/card Sound,
  Route 1/card Sound Road Split, and North Key Largo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2526 8036 2509 8037 2501 8047 2514 8050
      2518 8048 2524 8050 2524 8049 2522 8048
      2524 8048 2523 8047 2525 8044 2525 8045
      2526 8045 2526 8042 2523 8038 2526 8038
TIME...MOT...LOC 1832Z 176DEG 15KT 2504 8043 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CLR
1 follow-up statement
247 
WWUS52 KKEY 031854
SVSKEY

Severe Weather Statement
National Weather Service Key West FL
254 PM EDT Tue Jun 3 2025

FLC087-031904-
/O.EXP.KKEY.SV.W.0001.000000T0000Z-250603T1900Z/
Upper Keys in Monroe FL-
254 PM EDT Tue Jun 3 2025

...THE SEVERE THUNDERSTORM WARNING FOR UPPER KEYS IN MONROE COUNTY
WILL EXPIRE AT 300 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

&&

LAT...LON 2526 8036 2509 8037 2501 8047 2514 8050
      2518 8048 2524 8050 2524 8049 2522 8048
      2524 8048 2523 8047 2525 8044 2525 8045
      2526 8045 2526 8042 2523 8038 2526 8038
TIME...MOT...LOC 1854Z 176DEG 15KT 2513 8044 

$$

AJP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:06 PM EDT, 27 minutes earlier.

Area forecast discussion, Jun 3, 2:06 PM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Key West FL
206 PM EDT Tue Jun 3 2025

...New DISCUSSION, PREV DISCUSSION...

.AVIATION...
(18Z TAFS)
Issued at 205 PM EDT Tue Jun 3 2025

Brief LIFR occurred earlier at KMTH as thunderstorms with heavy
rain propagated southward over Vaca Key. Expect gradual
improvement in the next few hours. Meanwhile, MVFR ceilings have
moved in as a cold pool of rain-cooled air from showers and
thunderstorms north and east of KEYW work south and west into the
vicinity. Period disruptions to the southeast winds will occur due
to convection, otherwise resumption of southeast winds near 15
knots with frequent gusts 20 to 25 knots are expected this evening
through much of the overnight. Otherwise, showers and
thunderstorms are likely this evening and overnight with activity
already developing and entering the Straits of Florida from Cuba.
Expect temporary IFR ceilings and IFR to LIFR visibilities with
heavy rain. Coverage of showers and thunderstorms is expected to
begin declining after 04/06Z, with a possible longer lull in the
activity Wednesday morning. Southeast winds will gradualy decrease
as well, however gusts near 20 knots remain likely even after
sunrise Wednesday.

&&

.PREV DISCUSSION...
Issued at 1040 AM EDT Tue Jun 3 2025

Several short convective lines and clusters have moved slowly northward
across the Keys this morning, with a couple locations where
differing outflow-driven boundaries have intersected, resulting in
transient rotation. Presently two solid bands of convection were
located over the offshore Gulf waters to waters near and just off
the Content Keys, through Florida Bay, to the Key Largo/Ocean Reef
area. Despite several radar indications of wind gusts 40 to 45 mph
here and there, no reliable reports of such winds have been
measured thus far with this round. After an hour or two of
stabilization, indications are once again southerlies are mixing
downward with sustained winds 13 to 18 knots along the reef where
cloud-filtured insolation has restarted. Radar trends indicate
there is hardly any inhibition other than in the immediate wake of
existing convection.

Synoptically, it is a tale of three major systems. A noticeable
cyclonic circulation roughly 700-500 mb over the northeast Gulf
supplyiing deep upper cyclonic flow, a stationary front analyzed
over central Florida, and the deep layer ridging displaced just
enough to the east to escort deep tropical moisture northward from
the western Caribbean. Indeed CIMMS MIMIC water vapor estimated
were north of 2.5 inches over the Straits south of the middle
Keys, and what wasn't cloud-shadowed on GOES showed significant
areas of 2.2 inches flanking our Straits district. Morning
soundings across central and north Florida indicated subtle height
rises 850-700mb, thus the north Atlantic ridge is holding position
for now. Water vapor imagery shows the upper trough in the eastern
Gulf continuing to dig with a narrow dry slot on the southeast
flank edging closer to our offshore Gulf waters.

For the afternoon and evening, little yielding between the upper
trough and mid-level circulation over the eastern Gulf and the
ridge is expected, with guidance varying on the strength of
southerlies between the two systems, the regional NAM most
aggressive. Interestingly there is a suggestion the deepness of
the Gulf trough may152 be allowing the lower tropospheric ridge
to edge northward, and enough to cause backing of surface/low
level winds. Mean winds in the 925-700 mb layer may be in the
25-35 knot range this evening and overnight, with 1-3 km storm
relative helicity in the 100-200 m^2/s^2 range. Global numerical
guidance also indicates the possibility of mid-level dry air
pockets rotating in from the west with the digging trough.
Convection- allowing models suggest a rapid increase in
development after a buoyancy recharge this afternoon, with the
HRRR aggressive in showing a large cold pool driving against the
deep southerly flow this evening.

All to say the slight risk of excessive rainfall is definitely
warranted through tonight, and with a possibility of locally
strong convection with a wind and a few violent waterspouts
possible later today and tonight.

&&

.MARINE...
Issued at 1040 AM EDT Tue Jun 3 2025

South winds were resuming along the reef at 13 to 18 knots with
gusts over 20 knots, but affected by showers and thunderstorms
across the Gulf and Bay waters at thsi time. Seas at Satan Shoal
were near 2 feet with a period of 5 seconds.

A stalled front across the central Florida Peninsula
will continue to encourage a very active weather pattern across
our area, and is expected to remain through at least Wednesday
evening. Expect strong gusty winds and locally rough and confused
seas with the stronger activity. Southeast to south breezes are
expected to freshen this afternoon and evening as a surface high
pressure system moves eastward through the eastern U.S. and
eventually links up with an Atlantic ridge. This high will move
out into the Atlantic later this week, resulting in a return to
gentle to moderate east to southeast breezes.

&&

.CLIMATE...

On this day in Keys Weather History, the daily record
rainfall of 2.99 inches was recorded in Key West set back in 2020.
Rainfall records for Key West date back to 1871.

Also, the daily record rainfall of 5.47 inches was recorded in
Marathon set back on this date in 2022. This is also the wettest
June day ever recorded for the Marathon area. Rainfall records for
Marathon date back to June 1950.

In 1982, Tropical Storm Alberto intensified into a category one
Hurricane, with maximum sustained winds of 85 mph, about 120 miles
west-southwest of Key West. The maximum wind measured at the Dry
Tortugas was 60 knots, or about 70 mph, at 600 pm when the center
of Hurricane Alberto was less than 25 miles west of the Dry
Tortugas. An F1-rated tornado spawned by Hurricane Alberto
produced $250k in damage on Stock Island, with another tornado
reported on Cudjoe Key. A 24-hour rainfall amount of 16.47 inches
was recorded in Tavernier. 6.25 inches fell at Key West during a
24-hour period ending at noon the next day.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  77  88  82  89 /  70  60  50  30
Marathon  77  88  82  89 /  70  60  40  30

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.
&&

Public/Marine........JR
Aviation.............JR
Warnings/Nowcasts....AJP/CLR
Data Acquisition.....AJP

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Jun 3, 4:16 AM EDT, 10 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
416 AM EDT Tue Jun 3 2025

FLZ076>078-GMZ031>035-042>044-052>055-072>075-040830-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulfside from Craig Key to west end of Seven Mile
Bridge-
Gulf of America from East Cape Sable to Chokoloskee 20 to 60 NM
out and beyond 5 fathoms-
Gulf of America including Dry Tortugas and Rebecca Shoal Channel-
Gulf of America from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
416 AM EDT Tue Jun 3 2025

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...Today and tonight.

A stalled frontal boundary nearby to the Keys will result in
scattered to numerous thunderstorms today and tonight. The
primary hazards will be lightning strikes, locally heavy
downpours, and gusty winds. Watch for localized ponding
on roadways and flooding of the typical low-lying areas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

An upper level low will meander about the Florida Peninsula
through the end of the week. As this feature lifts out, a low
level ridge will build back in across the area, keeping a moist
and unstable easterly flow. As a result, scattered to numerous
thunderstorms are expected for Wednesday, with isolated
thunderstorms anticipated for the remainder of the period. The
primary hazards will be frequent cloud to ground lightning
strikes, locally heavy rainfall, and gusty winds, especially
Tuesday through Wednesday. Watch for localized ponding on roadways
and flooding of the typical low- lying areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 3, 2:30 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Key West FL
230 PM EDT Tue Jun 3 2025

FLZ076-031900-
Monroe Upper Keys FL-
230 PM EDT Tue Jun 3 2025

...A STRONG THUNDERSTORM WILL IMPACT UPPER KEYS IN MONROE COUNTY
THROUGH 300 PM EDT...

At 229 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a waterspout near Rock Harbor, or near Key
Largo, moving north at 15 mph.

HAZARD...Waterspouts and wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally
         hazardous waters. Gusty winds could knock down tree limbs
         and blow around unsecured objects.

Locations impacted include...
Key Largo, Jewfish Creek Bridge, and Rock Harbor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2500 8048 2514 8051 2518 8048 2520 8049
      2521 8039 2508 8038
TIME...MOT...LOC 1829Z 174DEG 14KT 2503 8042

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AJP

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 5:24 AM EDTSpecial Marine WarningKEY36 min
Jun 3, 5:26 AM EDTSpecial Marine WarningKEY34 min
Jun 3, 5:52 AM EDTSpecial Marine WarningKEY23 min
Jun 3, 5:57 AM EDTSpecial Marine WarningKEY33 min
Jun 3, 6:04 AM EDTSpecial Marine WarningKEY26 min
Jun 3, 6:12 AM EDTSpecial Marine WarningKEY33 min
Jun 3, 6:22 AM EDTSpecial Marine WarningKEY23 min
Jun 3, 6:29 AM EDTSpecial Marine WarningKEY43 min
Jun 3, 6:35 AM EDTSpecial Marine WarningKEY25 min
Jun 3, 6:41 AM EDTSpecial Marine WarningKEY34 min
Jun 3, 6:59 AM EDTSpecial Marine WarningKEY46 min
Jun 3, 7:07 AM EDTSpecial Weather StatementKEY38 min
Jun 3, 7:26 AM EDTSpecial Marine WarningKEY49 min
Jun 3, 7:38 AM EDTSpecial Marine WarningKEY37 min
Jun 3, 7:40 AM EDTSpecial Weather StatementKEY50 min
Jun 3, 8:02 AM EDTSpecial Marine WarningKEY28 min
Jun 3, 8:11 AM EDTSpecial Marine WarningKEY34 min
Jun 3, 8:31 AM EDTSpecial Marine WarningKEY29 min
Jun 3, 8:41 AM EDTSpecial Marine WarningKEY34 min
Jun 3, 8:58 AM EDTSpecial Marine WarningKEY38 min
Jun 3, 8:59 AM EDTSpecial Marine WarningKEY30 min
Jun 3, 9:09 AM EDTSpecial Marine WarningKEY34 min
Jun 3, 9:45 AM EDTSpecial Marine WarningKEY45 min
Jun 3, 10:55 AM EDTSpecial Marine WarningKEY50 min
Jun 3, 12:06 PM EDTSpecial Marine WarningKEY13 min
Jun 3, 12:07 PM EDTSpecial Marine WarningKEY38 min
Jun 3, 12:41 PM EDTSpecial Marine WarningKEY37 min
Jun 3, 1:07 PM EDTSpecial Marine WarningKEY53 min
Jun 3, 2:01 PM EDTSpecial Marine WarningKEY44 min
Jun 3, 2:30 PM EDTSpecial Weather StatementKEY30 min
Jun 3, 2:47 PM EDTSpecial Marine WarningKEY28 min
Jun 3, 2:52 PM EDTSpecial Marine WarningKEY40 min
Jun 3, 3:37 PM EDTAreal Flood AdvisoryKEYMonroe3 hr
Jun 3, 4:17 PM EDTSmall Craft AdvisoryKEY13 hr
Jun 3, 4:34 PM EDTSpecial Marine WarningKEY13 min
Jun 3, 4:40 PM EDTSpecial Marine WarningKEY54 min
Jun 3, 6:36 PM EDTSpecial Marine WarningKEY54 min
Jun 3, 7:59 PM EDTSpecial Marine WarningKEY61 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.